Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 168, NWS San Francisco Bay Area, CA

July 31, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 31, 2021, 2:05 PM PDT. It took effect at Aug 1, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2021, 2:05 PM PDT (21:05 UTC)
In effect from
Aug 1, 2021, 3:00 PM PDT
Expired
Aug 1, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

362 
WHUS76 KMTR 312105
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
205 PM PDT Sat Jul 31 2021

PZZ530-010515-
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
/O.NEW.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
205 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
5 follow-up statements
898 
WHUS76 KMTR 010335
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
835 PM PDT Sat Jul 31 2021

PZZ530-011230-
/O.EXP.KMTR.SC.Y.0167.000000T0000Z-210801T0400Z/
/O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
835 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.A Small 
  Craft Advisory means that wind speeds of 21 to 33 knots and/or 
  steep waves are expected to produce hazardous wave conditions to
  small craft. Inexperienced mariners...especially those 
  operating smaller vessels should avoid navigating in these 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
503 
WHUS76 KMTR 010936
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
236 AM PDT Sun Aug 1 2021

PZZ530-011745-
/O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
236 AM PDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.A Small 
  Craft Advisory means that wind speeds of 21 to 33 knots and/or 
  steep waves are expected to produce hazardous wave conditions 
  to small craft. Inexperienced mariners...especially those 
  operating smaller vessels should avoid navigating in these 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
543 
WHUS76 KMTR 011502
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
802 AM PDT Sun Aug 1 2021

PZZ530-012315-
/O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
802 AM PDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
783 
WHUS76 KMTR 012102
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
202 PM PDT Sun Aug 1 2021

PZZ530-020515-
/O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
/O.NEW.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
202 PM PDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
412 
WHUS76 KMTR 020346
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
846 PM PDT Sun Aug 1 2021

PZZ530-021200-
/O.EXP.KMTR.SC.Y.0168.000000T0000Z-210802T0400Z/
/O.CON.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
846 PM PDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 1:46 PM PDT, 19 minutes earlier.

Area forecast discussion, Jul 31, 1:46 PM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
146 PM PDT Sat Jul 31 2021

.SYNOPSIS...A deepening marine layer persists along with a subtle
cooling trend through Monday. High pressure rebuilds over
Southern California by the middle of next week with more inland
warming while the marine layer will persist along the coast.
Coastal troughing returns late next week.

&&

.DISCUSSION...as of 02:00 PM PDT Saturday... July will end with
another gorgeous day across the region as the area is firmly
nestled between a 564dm Gulf of Alaska trough and an amplified
594dm intermountain west monsoonal ridge. The ensemble cluster
model guidance a week back hinted that this troughing would edge
inland between July30-Aug01 and that has verified as latest data
indicates the Gulf of Alaska trough is now the dominant feature
directly aloft this afternoon.

Consequently, the marine layer has deepened further and has is
now flirting with a depth of 2000 feet as of noon per the Fort Ord
profiler, the deepest it has been since the last monsoonal ridge
expanded westward over a week ago. In addition, monsoonal moisture
trapped under the ridge to the east is now bound primarily to our
eastern periphery. Satellite imagery confirms this with most mid
level moisture rounding over the Sacramento Valley + Sierra
Nevada, rather than over us/offshore. That said, forecast models
have continued to indicate some spillover of monsoonal
moisture/instability through the afternoon and into the evening,
primarily over the interior hills and mountains. Latest visible
satellite imagery also confirms this, as the added orographic lift
from the terrain is just enough to fire off some fairly weak
convective cumulus development over the interior portions of the
Central Coast/East Bay/North Bay so far this afternoon. Expect
this activity to peak mid to late afternoon before backing off
tonight. Little more than virga is expected from this weak
convective development, however, would not be surprised to hear of
a mountain top hiker reporting a few sprinkles at ridgetop level.

Temperatures today are generally running a few degrees cooler than
yesterday due to the deepening marine layer and increased
onshore flow, though a few nearshore locations that were deeper
into the compressed marine layer are slightly warmer this morning.
Todays peak temperatures are slightly to several degrees below
normal, with upper 60s to low 70s alongshore, and mid 70s to mid
80s inland. Onshore winds, particularly from the Golden Gate gap
through the Northern San Francisco Bay (including San Pablo Bay,
the Carquinez Strait, and the Delta) are rather windy today, with
SW winds 20-25mph and occasional gusts up to 30mph being reported.
The next several days will feature a tug of war between the
upstream Gulf of Alaska low and downstream monsoonal ridge, with
the SF Bay Area at the center. Expect tomorrow to be eerily
similar today with little change in the weather pattern (aside
from less mid level monsoonal moisture) as the trough is
anticipated to hold its ground aloft. Very marginal warming/drying
shifts are expected by early next week as the ridge is able to
expand westward slightly in response to the base of the trough
shearing off from the Gulf of Alaska circulation into its own
distinct, but weaker, circulation. This weaker breakaway
circulation on the base of the parent trough is then anticipated
to flutter offshore through midweek, allowing the ridge to take
control into Wednesday, before sweeping ashore Thursday, bringing
temporary cooler conditions and opening the door for uncertainty
by Friday.

By late next week into next weekend, 4 of 5 of the ensemble
clusters (which take the most likely scenarios throughout the
model ensemble data members) favor a scenario where the breakaway
low pressure system creates a path for the stronger parent low to
transition inland. This will result in cooler temperatures and
increase onshore flow throughout this time period. All in all,
fairly benign and seasonable midsummer weather for the region
with minor day to day fluctuations.

&&

.AVIATION...as of 11:20 AM PDT Saturday...For the 18z TAFs.
Predominantly VFR conditions as stratus has retreated to the coast
around the SF Bay area. Still observing a stratus feed into
Monterey Bay with borderline IFR/MVFR CIGS at area terminals
persisting through the morning. Monsoonal moisture well to the
east may allow FEW- SCT high clouds to pass over inland terminals
this afternoon. Otherwise, VFR prevails through the afternoon with
CIGs returning to Monterey Bay terminals early to mid evening,
and SF Bay terminals later at night. Some deepening of the marine
layer may allow for greater intrusion of marine air into the bays
and coastal valleys.

Vicinity of KSFO...VFR through the afternoon and evening. Light
NNE winds backing to the WNW by early afternoon. Moderately breezy
winds for the afternoon/evening peaking around 17-20 kt. Stratus
looks to filter into the SF Bay tonight, with KSFO likely seeing
MVFR/IFR CIGs by early Sunday morning. Still a good deal of
uncertainty on timing as much will depend on amount of marine
layer deepening and flow through coastal gaps.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...IFR/MVFR transitioning to VFR by early afternoon.
Stratus appears to be thinning on satellite imagery and reported
CIGs have been lifting. SCT clouds may linger around KMRY/KWVI
through early afternoon. Light to moderate sea breezes resume in
the afternoon. Winds weaken and stratus returns in the evening,
leading to IFR/LIFR and fog chances in the late night and early
morning hours.

&&

.MARINE...as of 8:45 AM PDT Saturday...Generally Light winds
across the waters through early next week with more moderate
breezes over the far northern outer waters. Locally gusty west to
southwest winds will develop each afternoon into the early evening
from the Golden Gate gap towards Angel Island, San Pablo Bay, and
the Carquinez Strait. These winds may be hazardous for smaller
vessels. Seas remain locally generated with northwest winds at
periods of 6 to 7 seconds. A moderate period southerly swell will
persist into next week as well.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: DRP
AVIATION: Lorber
MARINE: Lorber

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.